MAUDE Adverse Event Report: CLARIANCE SAS ERISMA LP; SCREWDRIVER SHAFT

CLARIANCE SAS ERISMA LP; SCREWDRIVER SHAFT
Model Number 18911039
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow-up report will be filed once the analysis is performed.
 
Event or Problem Description
The surgeon experienced two broken tips on the pedicle screw drivers.One of the tips was broken off in the screw and disposed of with the screw.The tip was retrieved and not left in the patient.The second driver tip was cracked, but not broken off completely.The broken driver occurred at l5-s1 and both breakages were at the same pilot hole.No harm occurred to the patient and the surgery completed without further incident.
 
Additional Manufacturer Narrative
A follow-up report will be filed once the analysis is performed.12/20/2019 - after analysis using a magnifying glass, it appears a net break of the tip of the shaft.Moreover, it is possible to notice a stop at the opposite of the break point.All striations are in the same direction.This break is characteristic of over-bending by the surgeon.- attachment: [30ra23.Pdf].
 
Event or Problem Description

Brand Name
ERISMA LP
Common Device Name
SCREWDRIVER SHAFT
Manufacturer (Section D)
CLARIANCE SAS
18 rue robespierre
beaurains, 62217
FR  62217
MDR Report Key9786165
Report Number3009962553-2019-00005
Device Sequence Number14077552
Product Code HXX
UDI-Device Identifier03700780625154
UDI-Public(01)03700780625154
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K153326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 09/19/2019
Report Date (Section F) 09/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number18911039
Device Catalogue Number18911039
Device Lot NumberH224X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/04/2019
Device Age29 MO
Event Location Hospital
Date Report to Manufacturer09/06/2019
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer09/04/2019
Initial Report FDA Received Date03/04/2020
Supplement Report FDA Received Date03/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR